DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20194132

Warfarin induced hematuria

Dhiren Patel, Kamlesh Patel, Sapna Gupta, Supriya Malhotra, Pankaj Patel

Abstract


Warfarin is an oral vitamin K antagonist prescribed to those patients for the treatment and prevention of thromboembolism. The major challenges to be faced during the therapy were a greater risk for both major as well as minor bleeding, which makes the regular monitoring of INR (international normalized ratio) mandatory. Herein, we reported a case of Warfarin induced hematuria which is serious and we concluded this causality as possible category according WHO-UMC causality category.


Keywords


Hematuria, Warfarin, Prothrombin time

Full Text:

PDF

References


Avidor Y, Nadu A, Matzkin H. Clinical significance of gross hematuria and its evaluation in patients receiving anticoagulant and aspirin treatment. Urology. 2000;55:22-4.

Hirsch J. Drug therapy: oral anticoagulant drugs. The New Engl J Med. 1991;324:1865–75.

Mladenov BS, Mariyanovski V, Hadzhiyska V. Macroscopic hematuria in patients on anticoagulation therapy. Cent European J Urol. 2015;68:330-3.

Palareti G, Leali N, Coccheri S, Poggi M, Manotti C, D'Angelo A, et al. Bleeding complications of oral anticoagulant treatment: an inception-cohort, prospective collaborative study (ISCOAT). Lancet. 1996;348(9025):423–8.

Katzung, Bertram G, Susan B. Basic and clinical pharmacology. Masters, Trevor AJ, editors. 14th edition. New York: McGraw-Hill Medical; 2012.

Ho LL. Haematology Registrar, and Timothy Brighton, Staff Specialist, Department of Haematology, South East Area Laboratories Services, St George Hospital, Kogarah, New South Wales Australian Prescriber. 2002;25:4.

Hollowell J, Ruigómez A, Johansson S, Wallander MA, Alberto García-Rodríguez L. The incidence of bleeding complications associated with warfarin treatment in general practice in the United Kingdom. Br J General Pract. 2003;53:312-4.